Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 61, NWS Nashville, TN

April 28, 2002Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 2002, 7:03 PM CDT for Lincoln County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2002, 7:03 PM CDT (00:03 UTC)
Expired
Apr 28, 2002, 7:45 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS54 KOHX 290003
SVRBNA
TNC103-290045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT SUN APR 28 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN TENNESSEE

* UNTIL 745 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF FAYETTEVILLE...MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLDWATER BY 720 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
TENNESSEE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
$$
JBW
LAT...LON 3524 8682 3501 8683 3500 8631 3522 8638

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:00 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Apr 28, 2:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SUN APR 28 2002

CONVECTION CURRENTLY FIRING IN A WIDELY SCATTERED FASHION ACROSS
NORTHERN AREAS...PARTICULARLY ACROSS THE NORTHERN PLATEAU WHERE
STRONG STORMS EXIST. SATELLITE IMAGERY AND SURFACE PLOTS SHOWING
THAT THE FRONT HAS RECENTLY ENTERED THE NORTHWESTERN PORTIONS OF
MIDDLE TN. LOOKS AS THOUGH THE DEGREE OF CONVERGENCE ALONG THE
ACTUAL FRONT APPEARS HAMPERED AS THE DIRECTIONAL CONVERGENCE IS
BEING COMPROMISED BY DIVERGING SPEEDS ALONG THE BOUNDARY.

WILL NEED TO HINGE 1ST PERIOD ON THE TIMING OF THE FROPA. WILL ALSO
USE LATEST RADAR TRENDS PRIOR TO POST TIME AND USE A THIS EVENING
PERIOD IF NEEDED.

OTHERWISE...IT APPEARS THAT THE FROPA IS SCHEDULED THROUGH THE BNA
AREA AROUND 22Z AND THE PLATEAU BY 02Z. ONCE THE FRONT
PASSES...SKIES SHOULD BECOME PARTLY CLOUDY THROUGH TONIGHT. LARGE
LOW LEVEL CLOUD COVER BEHIND THE FRONT IS PULLING TO THE NORTHEAST
SO THAT SHOULD NOT EFFECT THE AREA. NORTHWEST WINDS WILL ALLOW TEMPS
TO COOL DOWN TO NEAR 50 TONIGHT...JUST A HAIR UNDER THE MOS GUIDANCE.

MONDAY AND MONDAY NIGHT IT LOOKS COOLER AND DRIER WITH A RETURN OF
SUNSHINE. THE NEXT WEATHER MAKER WILL BE FOR TUESDAY AFTERNOON
THROUGH WEDNESDAY AS A FRONTAL BOUNDARY MOVES SOUTH TOWARD TN. BEST
LIFT WITH THIS FEATURE APPEARS TO BE OVER KY AS THE BOUNDARY NEVER
DOES QUITE MAKE IT DOWN TO THE MID STATE. WILL GO AHEAD AND KEEP
POPS IN THE 40-50 RANGE AS THE SOUTHERN EXTENT OF THE BOUNDARY IS AN
UNCERTAINTY AT THIS TIME.

A COLD FRONT WILL CLEAR THINGS OUT AGAIN ON THURSDAY WITH SLIGHTLY
COOLER TEMPS BEHIND IT.

PRELIMS...

BNA EU 051/073 050/078 062 21000
CSV CU 049/069 046/075 061 21000

.BNA...NONE

21

In the hours before

Local storm report, Apr 28, 3:41 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
341 PM CDT SUN APR 28 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1435 PM    SMYRNA                    TN   1.75 INCH HAIL
04/28/02   RUTHERFORD                     TRAINED SPOTTER REPORTED
                                          SEVERAL REPORTS OF HAIL
                                          FROM PEA TO GOLF BALL SIZE
                                          BETWEEN 2 AND 230 PM FROM
                                          LAVERNE TO SMYRNA.

1530 PM    COLUMBIA                  TN   1.00 INCH HAIL
04/28/02   MAURY                          TRAINED SPOTTER REPORTED
                                          ALSO NICKEL SIZE AT SAWDUST
                                          10 NW OF COLUMBIA.

MTP
Local storm report, Apr 28, 3:45 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
345 PM CDT SUN APR 28 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0346 PM    MCMINNVILLE               TN   .75 INCH HAIL
04/28/02   WARREN                        MTP
WWUS54 KOHX 282047
SVSBNA
TNC119-282115-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN APR 28 2002

...TORNADO WARNING CONTINUES FOR CENTRAL MAURY COUNTY...

AT 340 PM...LOCAL SPOTTERS REPORTED A TORNADO ON THE GROUND JUST
EAST OF MT PLEASENT. THE TORNADO CONTINUES TO MOVE TO THE SOUTHEAST
AT AROUND 45 MPH. TAKE COVER IF IN ITS PATH

21
Local storm report, Apr 28, 3:48 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
348 PM CDT SUN APR 28 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1440 PM    17 S LEBANON              TN   .75 INCH HAIL
04/28/02   WILSON                         TRAINED SPOTTER REPORTED
                                          PENNY SIZE AT CAINSVILLE,
                                          ABOUT 17 MILES SOUTH OF
                                          LEBANON.

MTP
Local storm report, Apr 28, 4:51 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
451 PM CDT SUN APR 28 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1530 PM    LEWISBURG                 TN   1.75 INCH HAIL
04/28/02   MARSHALL

1639 PM    7 SE MARBERRY             TN   .75 INCH HAIL
04/28/02   MOORE

0445 PM    8 SW LAWRENCEBURG         TN   1.75 INCH HAIL
04/28/02   LAWRENCE

MTP
Local storm report, Apr 28, 6:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
623 PM CDT SUN APR 28 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    SPENCER                   TN   TREES DOWN
04/28/02   VAN BUREN

0505 PM    TIMS FORD DAM             TN   1.00 INCH HAIL
04/28/02   FRANKLIN

0512 PM    MCMINNVILLE               TN   1.75 INCH HAIL
04/28/02   WARREN

0514 PM    5 N ETHRIDGE              TN   0.88 INCH HAIL
04/28/02   LAWRENCE

0516 PM    SUMMERTOWN                TN   1.50 INCH HAIL
04/28/02   NORTHERN LAWRENCE

21
Local storm report, Apr 28, 6:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
0644 PM CDT SUN APR 28 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 AM    8 SE MURFREESBORO        TN    CONFIRMED TORNADO
04/28/02   RUTHERFORD                     BUILDINGS DESTROYED

21

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.